Alert archive / California / Wind Advisories in 2014

Wind Advisory 82, NWS Los Angeles, CA

December 1, 2014

NWS Los Angeles, CA issued this wind advisory at Dec 1, 2014, 8:49 PM PST. It took effect at Dec 2, 2014, 3:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2014, 8:49 PM PST (04:49 UTC)
In effect from
Dec 2, 2014, 3:00 AM PST
Expired
Dec 2, 2014, 8:36 PM PST
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WWUS76 KLOX 020449
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
849 PM PST MON DEC 1 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

.A PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY SOUTHEAST TO
SOUTH WINDS TO MUCH OF THE MOUNTAINS OF SOUTHWESTERN CALIFORNIA...
THE SANTA BARBARA COUNTY CENTRAL COAST AND TO THE SANTA YNEZ
VALLEY. THE STRONGEST WINDS OVER SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES WILL BE FROM EARLY TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES...THE STRONGEST WINDS WILL BE FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...PARTICULARLY ABOVE 5000 FEET IN
ELEVATION. WIND GUSTS OF 35 TO 45 WILL BE POSSIBLE...EXCEPT GUSTS
UP TO 50 MPH IN THE HIGHER MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES.

CAZ051-052-021400-
/O.NEW.KLOX.WI.Y.0082.141202T1400Z-141203T0000Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
849 PM PST MON DEC 1 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY.

* WINDS...SOUTHEAST TO SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...FROM EARLY TUESDAY MORNING THROUGH LATE TUESDAY
  AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ035-036-021400-
/O.NEW.KLOX.WI.Y.0082.141202T1100Z-141202T2300Z/
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG...
SANTA YNEZ...SOLVANG
849 PM PST MON DEC 1 2014

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCAL GUSTS
  TO 40 MPH IN THE HILLS.

* TIMING...FROM LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. THE STRONG WINDS WILL AFFECT TRAVEL ON HIGHWAYS
  1...101...135...154 AND 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-021400-
/O.NEW.KLOX.WI.Y.0082.141202T2200Z-141203T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
849 PM PST MON DEC 1 2014

...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 3 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 3 AM PST
WEDNESDAY.

* WINDS...SOUTHEAST TO SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.
  STRONGEST WINDS MAINLY ABOVE 5000 FEET...ESPECIALLY FOR THE SAN
  GABRIEL MOUNTAINS.

* TIMING...FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. THE STRONG WINDS WILL AFFECT TRAVEL ON INTERSTATE 5 IN
  NORTHWESTERN LOS ANGELES COUNTY AND OVER THE GRAPEVINE...AS WELL
  AS ALONG THE ANGELES CREST HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
3 follow-up statements
333 
WWUS76 KLOX 021339
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
539 AM PST TUE DEC 2 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

.A PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY SOUTHEAST TO
SOUTH WINDS TO MUCH OF THE MOUNTAINS OF SOUTHWESTERN CALIFORNIA...
THE SANTA BARBARA COUNTY CENTRAL COAST AND TO THE SANTA YNEZ
VALLEY. THE STRONGEST WINDS OVER SAN LUIS OBISPO AND SANTA
BARBARA COUNTIES WILL BE FROM EARLY THIS MORNING THROUGH THIS 
AFTERNOON. FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES...THE STRONGEST WINDS WILL BE FROM THIS AFTERNOON
THROUGH LATE TONIGHT...PARTICULARLY ABOVE 5000 FEET IN ELEVATION.
WIND GUSTS OF 35 TO 45 WILL BE POSSIBLE...EXCEPT GUSTS UP TO 50
MPH IN THE HIGHER MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES.

CAZ034-022300-
/O.EXA.KLOX.WI.Y.0082.000000T0000Z-141202T2300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON
539 AM PST TUE DEC 2 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCAL 
  GUSTS TO 40 MPH IN THE HILLS.

* TIMING...FROM EARLY THIS MORNING THROUGH EARLY THIS AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. THE STRONG WINDS WILL AFFECT TRAVEL ON HIGHWAYS 1 AND
  101 AS WELL AS STATE ROUTES 41 AND 46. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ051-052-022315-
/O.EXT.KLOX.WI.Y.0082.141202T1400Z-141203T0300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
539 AM PST TUE DEC 2 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...SOUTHEAST TO SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 
  MPH.

* TIMING...FROM EARLY THIS MORNING THROUGH THIS AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ035-036-022300-
/O.CON.KLOX.WI.Y.0082.000000T0000Z-141202T2300Z/
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG...
SANTA YNEZ...SOLVANG
539 AM PST TUE DEC 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCAL 
  GUSTS TO 40 MPH IN THE HILLS.

* TIMING...FROM EARLY THIS MORNING THROUGH EARLY THIS AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. THE STRONG WINDS WILL AFFECT TRAVEL ON HIGHWAYS 1... 
  101...135...154 AND 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-022315-
/O.CON.KLOX.WI.Y.0082.141202T2200Z-141203T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
539 AM PST TUE DEC 2 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PST WEDNESDAY...

* WINDS...SOUTHEAST TO SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH. STRONGEST WINDS MAINLY ABOVE 5000 FEET...ESPECIALLY FOR 
  THE SAN GABRIEL MOUNTAINS.

* TIMING...FROM THIS AFTERNOON THROUGH LATE TONIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. THE STRONG WINDS WILL AFFECT TRAVEL ON INTERSTATE 5 
  IN NORTHWESTERN LOS ANGELES COUNTY AND OVER THE GRAPEVINE...AS 
  WELL AS ALONG THE ANGELES CREST HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT
004 
WWUS76 KLOX 022245
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
245 PM PST TUE DEC 2 2014


CAZ034>036-022345-
/O.CAN.KLOX.WI.Y.0082.000000T0000Z-141202T2300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG
245 PM PST TUE DEC 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35
MPH ARE POSSIBLE THROUGH THIS EVENING...STRONGEST IN THE HILLS.

$$

CAZ051-052-022345-
/O.CAN.KLOX.WI.Y.0082.000000T0000Z-141203T0300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
245 PM PST TUE DEC 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35
MPH ARE POSSIBLE THROUGH THIS EVENING.

$$

CAZ053-054-031100-
/O.CON.KLOX.WI.Y.0082.000000T0000Z-141203T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
245 PM PST TUE DEC 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...SOUTHEAST TO SOUTH 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.
  STRONGEST WINDS MAINLY ABOVE 5000 FEET...ESPECIALLY FOR THE SAN
  GABRIEL MOUNTAINS.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. THE STRONG WINDS WILL AFFECT TRAVEL ON INTERSTATE 5 
  IN NORTHWESTERN LOS ANGELES COUNTY AND OVER THE GRAPEVINE...AS 
  WELL AS ALONG THE ANGELES CREST HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
485 
WWUS76 KLOX 030436
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
836 PM PST TUE DEC 2 2014

CAZ053-054-030545-
/O.CAN.KLOX.WI.Y.0082.000000T0000Z-141203T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
836 PM PST TUE DEC 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED ACROSS THE AREA.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 4:00 PM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Dec 1, 4:00 PM PST, 4 hours 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
400 PM PST MON DEC 1 2014

UPDATED AVIATION SECTION

.SYNOPSIS...

A LARGE STORM SYSTEM WILL BRING PERIODS OF HEAVY RAIN TO THE AREA
TUESDAY AND TUESDAY NIGHT...FOLLOWED BY SCATTERED SHOWERS ON
WEDNESDAY. DRIER AND WARMER WEATHER EXPECTED THROUGH THE WEEKEND
INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-THU)...FORECAST REMAINS LARGELY UNCHANGED FROM
EARLIER. BIG PLUME OF MOISTURE STILL AIMED AT SOUTHERN CALIFORNIA
AND EXPECTING RAIN TO BEGIN EITHER LATE TONIGHT OR EARLY TUESDAY.
MODELS DO HAVE SOME TIMING DIFFERENCES, ENOUGH SO THAT THERE'S A
CHANCE THAT EASTERN LA COUNTY RAIN COULD HOLD OFF UNTIL AFTER
MORNING RUSH HOUR. BUT RAIN IN ALL AREAS IS A VIRTUAL CERTAINTY BY
NOON TUESDAY. STILL HAVE SOME CONCERNS WITH THE NAM SHOWING EAST TO
NORTHEAST LOW LVL WINDS 15-25 MPH ACROSS LA/VENTURA COUNTIES THROUGH
THE DAY. THIS INTRODUCES AT LEAST SOME POTENTIAL FOR LOWER RAINFALL
AMOUNTS AND RATES AT LOWER ELEVATIONS, BUT GIVEN THE NEAR 2" PWATS,
WHICH ARE 5-7 STANDARD DEVIATIONS ABOVE WHAT IS CONSIDERED NORMAL,
AND 925-700 MB LAYER WINDS THAT ARE GENERALLY SOUTH AT 20-30KT AM
GOING TO STAY ON THE COURSE ON RAIN AMOUNTS EVEN AT LOWER
ELEVATIONS. ALSO STILL THINK THE HALF INCH RAINFALL RATES PER HOUR
LOOK REASONABLE. THIS MATCHES UP WELL WITH LOCAL HI RES MODEL HOURLY
PRECIP OUTPUT, AND ABSENT ANY ORGANIZED CONVECTION THE HALF INCH
VALUE LOOKS GOOD. A FEW STRIKES HAVE BEEN DETECTED NEAR 30N/140W
WHERE THE MODELS SHOW AN AREA OF PVA AND INSTABILITY, HOWEVER THOSE
MODELS INDICATE THAT AIR MASS STABILIZING AS IT MOVES NORTH. SO
WHILE AN ISOLATED RUMBLE IS POSSIBLE DURING THE PEAK OF THE EVENT
TUESDAY IT DOESN'T LOOK LIKE CONVECTION WILL PLAY A SIGNIFICANT
ROLE.

THE BULK OF THE PRECIP IS EXPECTED TO FALL TUESDAY INTO TUESDAY
EVENING. THE EASTERN PORTION OF THE SAN GABRIEL VALLEY AND ADJACENT
MTNS WILL LIKELY CONTINUE STEADY PRECIP UNTIL EARLY WEDNESDAY, BUT
ALL OTHER AREAS SHOULD NOTICE A SIGNIFICANT DECREASE IN PRECIP
BEFORE MIDNIGHT WITH JUST SCATTERED MOSTLY LIGHT SHOWERS ON
WEDNESDAY. FORECAST SHOWS MOSTLY CLOUDY WEDNESDAY BUT I SUSPECT MANY
AREAS WILL SEE AT LEAST SOME PEEKS OF SUNSHINE BY AFTERNOON, IF NOT
EARLIER.

MAY NEED LOW END WIND ADVISORIES FOR THE MTNS AND CENTRAL COAST
TUESDAY INTO TUESDAY NIGHT.

NO SNOW EXPECTED AT LEAST THROUGH TUESDAY NIGHT AS FREEZING LEVELS
REMAIN ABOVE 10000'. HIGHER PEAKS COULD GET A DUSTING WEDNESDAY WITH
THE LINGERING SHOWERS BUT MINIMAL ACCUMULATIONS.

LIGHT SOUTHERLY FLOW CONTINUES THURSDAY, THOUGH A DRIER AIR MASS
SHOULD KEEP LOWER ELEVATIONS RAIN FREE FOR THE MOST PART WITH
ADDITIONAL SUNSHINE. THE UPSLOPE FLOW WILL GIVE THE MTNS AT LEAST A
SLIGHT CHANCE OF SOME LIGHT PRECIP THROUGH THE DAY.

.LONG TERM (FRI-MON)...MODELS HAVE STRUGGLED IN THIS TIME PERIOD,
ESPECIALLY THE EARLY PART AND CONSISTENCY HAS BEEN POOR, THOUGH
IMPACTS ARE MINIMAL. EARLIER RUNS SHOWED A WEAK SYSTEM COMING
THROUGH WITH A ENOUGH MOISTURE TO WARRANT SMALL POPS FRIDAY NIGHT
INTO EARLY SAT. TODAY'S RUNS HAVE SHIFTED TO A DRIER NORTHWEST FLOW.
HAVE LEFT IN THE 20 POPS FOR NOW BUT LOOKS LIKE A CENTRAL COAST
LIGHT PRECIP EVENT AT BEST. SUNDAY AND MONDAY LOOK DRY AND WARMER,
THOUGH HERE AGAIN MODELS DIFFER WITH RESPECT TO ANOTHER WEAK LITTLE
SYSTEM POSSIBLY HITTING THE WEST COAST LATE SUNDAY. AGAIN LOOKS LIKE
IT WILL REMAIN NORTH OF THE AREA, CERTAINLY NORTH OF PT CONCEPTION
AT LEAST. AT THIS TIME NOT LOOKING AT ANY ADDITIONAL RAIN EVENTS FOR
SOUTHERN AREAS THROUGH NEXT WEEK AND LIKELY NORTHERN AREAS AS WELL.

&&

.AVIATION...02/0000Z.

AT 2320Z...THE MARINE LAYER DEPTH WAS 6500 FEET. THE INVERSION TOP
IS AT 8900 FEET WITH A TEMP OF 8 DEGREES CELSIUS.

VFR CONDITIONS WILL DETERIORATE TO MVFR BETWEEN 10Z AND 18Z. PERIODS
OF IFR CONDITIONS ARE POSSIBLE NEAR OR IN HEAVIER SHOWERS AFTER 18Z.
THERE IS A CHANCE OF GUSTY CROSS WINDS AND LOW-LEVEL WIND SHEAR AT
ALL TERMINALS...MAINLY BETWEEN 12Z AND 20Z.

KLAX...HIGH CONFIDENCE EXISTS IN THE ARRIVAL OF CEILINGS AT OR BELOW
6000 FEET. THERE IS A 40 PERCENT CHANCE THAT THE ONSET OF MVFR
CONDITIONS COULD DELAYED UP TO 4 HOURS. EAST WINDS GREATER THAN 7
KNOTS COULD IMPACT THE AIRFIELD AS SOON AS 12Z...OR AS LATE AS 16Z.
EAST WIND WINDS COULD EXCEED 10 KNOTS BETWEEN 16Z AND 19Z. THERE IS
A 30 PERCENT CHANCE OF CROSS WINDS GREATER THAN 10 KNOTS BETWEEN 20Z
AND 04Z.

KBUR...HIGH CONFIDENCE EXISTS IN THE ARRIVAL OF CEILINGS AT OR BELOW
6000 FEET. THERE IS A 40 PERCENT CHANCE THAT THE ONSET OF MVFR
CONDITIONS COULD DELAYED UP TO 4 HOURS. THERE IS A 30 PERCENT CHANCE
OF LOW-LEVEL WIND SHEAR AND TURBULENCE BETWEEN 16Z AND 20Z.

&&

.MARINE...01/200 PM PST...

SOUTHEAST WINDS WILL LIKELY INCREASE TUESDAY. THERE IS A CHANCE
GALES FORCE WINDS FROM THE NORTHERN CHANNEL ISLANDS TO POINT PIEDRAS
BLANCAS WILL EXIST TUESDAY MORNING THROUGH TUESDAY AFTERNOON AND
THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS WILL EXIST IN THE
MEANTIME. STEEP SEAS WILL LIKELY BUILD WITH DIRECTIONS RANGING FROM
190-270 DEGREES AS A COLD FRONT STRENGTHENS WHILE MOVING OVER THE
AREA TUESDAY. A LOW PRESSURE SYSTEM CURRENTLY OVER THE EASTERN
PACIFIC WILL GRADUALLY SHIFT NORTH WHILE WEAKENING WEDNESDAY THROUGH
THURSDAY AND THE SOUTH WINDS AND STEEP SEAS WILL LIKELY DIMINISH AND
SUBSIDE NEAR SHORE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR BURN AREAS (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...HALL
MARINE...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 1, 6:00 AM PST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON DEC 1 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-021400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON DEC 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A GOOD SIZED RAIN STORM WILL AFFECT THE AREA TUESDAY WITH SHOWERS
AFFECTING MUCH OF THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Special weather statement, Dec 1, 7:32 PM PST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
732 PM PST MON DEC 1 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-031400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
732 PM PST MON DEC 1 2014

...SIGNIFICANT RAIN EXPECTED FOR MUCH OF SOUTHWESTERN CALIFORNIA
FROM TUESDAY INTO WEDNESDAY...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE EASTERN PACIFIC
OCEAN WILL CONTINUE TO DEVELOP TONIGHT...THEN SLOWLY APPROACH THE
WEST COAST THROUGH TUESDAY. THIS STORM HAS THE POTENTIAL TO BRING A
PERIOD OF HEAVY RAINFALL TO MUCH OF SOUTHWEST CALIFORNIA TUESDAY
INTO TUESDAY EVENING. THERE IS A CHANCE THAT RAIN COULD DEVELOP
ACROSS MUCH OF THE REGION AS SOON AS LATE TONIGHT. STRENGTHENING
SOUTH TO SOUTHWESTERLY FLOW ALOFT AHEAD OF THIS STORM WILL TAP INTO
A RICH SUBTROPICAL MOISTURE SOURCE WELL OFF THE COAST OF
MEXICO...INCREASING THE POTENTIAL FOR HEAVY RAINFALL.

THE POTENTIAL EXISTS FOR 1 TO 2 INCHES OF RAIN IN COASTAL AND VALLEY
AREAS...WITH 2 TO 5 INCHES IN THE FOOTHILLS AND MOUNTAINS. THE ONE
MAIN CONCERN REMAINS THE AMOUNT OF LOW LEVEL EASTERLY FLOW THAT
COULD DEVELOP ON TUESDAY MORNING WHICH COULD HELP TO DIMINISH SOME
OF THE RAINFALL AMOUNTS. HOWEVER...IT APPEARS THAT RAIN WILL
BECOME MORE WIDESPREAD AND HEAVIER AS THE DAY PROGRESSES ON
TUESDAY...AND POSSIBLY LINGER ACROSS LOS ANGELES COUNTY ON TUESDAY
EVENING.

THERE REMAINS A POTENTIAL OF A 2 TO 3 HOUR BURST OF HEAVY RAINFALL
WITH THIS SYSTEM ON TUESDAY...WHERE RAINFALL RATES AROUND ONE HALF
INCH PER HOUR WILL BE POSSIBLE. RAINFALL RATES OF THIS INTENSITY
COULD BRING THE THREAT OF FLASH FLOODING AND MUD AND DEBRIS FLOWS TO
LOCATIONS IN AND AROUND RECENT BURN AREAS. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THE RECENT BURN AREAS FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. ADDITIONAL ROCK AND MUDSLIDES WILL ALSO BE POSSIBLE
IN NON-BURN AREAS...ESPECIALLY ALONG HIGHWAY 1 AND CANYON ROADS IN
THE SANTA MONICA MOUNTAINS.

OTHER POTENTIAL IMPACTS FROM THIS STORM SYSTEM INCLUDE GUSTY
SOUTHEAST TO SOUTH WINDS TUESDAY...ESPECIALLY ACROSS HIGHER TERRAIN
WHERE GUSTS OVER 50 MPH WILL BE POSSIBLE. THE SUBTROPICAL NATURE OF
THIS MOISTURE WILL LIKELY KEEP SNOW LEVELS VERY HIGH...GENERALLY
ABOVE 7500 FEET THROUGH AT LEAST TUESDAY NIGHT.  SCATTERED SHOWERS
BEHIND THE MAIN FRONT WILL LIKELY LINGER INTO WEDNESDAY OR WEDNESDAY
NIGHT...AND SNOW LEVELS WOULD LOWER SOME AT THAT TIME.

RESIDENTS ACROSS THE SOUTHLAND...ESPECIALLY THOSE WHO LIVE NEAR THE
RECENT BURN AREAS...SUCH AS THE COLBY AND SPRINGS BURN AREAS SHOULD
MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS
ABOUT THIS POTENTIALLY SIGNIFICANT STORM SYSTEM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET
FOR THE LATEST UPDATES ON THIS STORM SYSTEM.

HALL
Special weather statement, Dec 1, 7:49 PM PST, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
749 PM PST MON DEC 1 2014

CORRECTED EXPIRATION TIME

CAZ034>041-044>046-051>054-059-087-088-547-548-021400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
749 PM PST MON DEC 1 2014

...SIGNIFICANT RAIN EXPECTED FOR MUCH OF SOUTHWESTERN CALIFORNIA
FROM TUESDAY INTO WEDNESDAY...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE EASTERN PACIFIC
OCEAN WILL CONTINUE TO DEVELOP TONIGHT...THEN SLOWLY APPROACH THE
WEST COAST THROUGH TUESDAY. THIS STORM HAS THE POTENTIAL TO BRING A
PERIOD OF HEAVY RAINFALL TO MUCH OF SOUTHWEST CALIFORNIA TUESDAY
INTO TUESDAY EVENING. THERE IS A CHANCE THAT RAIN COULD DEVELOP
ACROSS MUCH OF THE REGION AS SOON AS LATE TONIGHT. STRENGTHENING
SOUTH TO SOUTHWESTERLY FLOW ALOFT AHEAD OF THIS STORM WILL TAP INTO
A RICH SUBTROPICAL MOISTURE SOURCE WELL OFF THE COAST OF
MEXICO...INCREASING THE POTENTIAL FOR HEAVY RAINFALL.

THE POTENTIAL EXISTS FOR 1 TO 2 INCHES OF RAIN IN COASTAL AND VALLEY
AREAS...WITH 2 TO 5 INCHES IN THE FOOTHILLS AND MOUNTAINS. THE ONE
MAIN CONCERN REMAINS THE AMOUNT OF LOW LEVEL EASTERLY FLOW THAT
COULD DEVELOP ON TUESDAY MORNING WHICH COULD HELP TO DIMINISH SOME
OF THE RAINFALL AMOUNTS. HOWEVER...IT APPEARS THAT RAIN WILL
BECOME MORE WIDESPREAD AND HEAVIER AS THE DAY PROGRESSES ON
TUESDAY...AND POSSIBLY LINGER ACROSS LOS ANGELES COUNTY ON TUESDAY
EVENING.

THERE REMAINS A POTENTIAL OF A 2 TO 3 HOUR BURST OF HEAVY RAINFALL
WITH THIS SYSTEM ON TUESDAY...WHERE RAINFALL RATES AROUND ONE HALF
INCH PER HOUR WILL BE POSSIBLE. RAINFALL RATES OF THIS INTENSITY
COULD BRING THE THREAT OF FLASH FLOODING AND MUD AND DEBRIS FLOWS TO
LOCATIONS IN AND AROUND RECENT BURN AREAS. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THE RECENT BURN AREAS FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. ADDITIONAL ROCK AND MUDSLIDES WILL ALSO BE POSSIBLE
IN NON-BURN AREAS...ESPECIALLY ALONG HIGHWAY 1 AND CANYON ROADS IN
THE SANTA MONICA MOUNTAINS.

OTHER POTENTIAL IMPACTS FROM THIS STORM SYSTEM INCLUDE GUSTY
SOUTHEAST TO SOUTH WINDS TUESDAY...ESPECIALLY ACROSS HIGHER TERRAIN
WHERE GUSTS OVER 50 MPH WILL BE POSSIBLE. THE SUBTROPICAL NATURE OF
THIS MOISTURE WILL LIKELY KEEP SNOW LEVELS VERY HIGH...GENERALLY
ABOVE 7500 FEET THROUGH AT LEAST TUESDAY NIGHT.  SCATTERED SHOWERS
BEHIND THE MAIN FRONT WILL LIKELY LINGER INTO WEDNESDAY OR WEDNESDAY
NIGHT...AND SNOW LEVELS WOULD LOWER SOME AT THAT TIME.

RESIDENTS ACROSS THE SOUTHLAND...ESPECIALLY THOSE WHO LIVE NEAR THE
RECENT BURN AREAS...SUCH AS THE COLBY AND SPRINGS BURN AREAS SHOULD
MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS
ABOUT THIS POTENTIALLY SIGNIFICANT STORM SYSTEM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET
FOR THE LATEST UPDATES ON THIS STORM SYSTEM.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 8:52 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 2, 10:26 AM PSTAreal Flood AdvisoryLOX5 hr
Dec 2, 11:46 AM PSTAreal Flood AdvisoryLOX119 min
Dec 2, 1:45 PM PSTAreal Flood AdvisoryLOXLos Angeles4 hr
Dec 2, 1:57 PM PSTAreal Flood AdvisoryLOX2 hr
Dec 2, 3:44 PM PSTAreal Flood AdvisoryLOX3 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.